Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

The final stretch


[An...]

Recommended Posts

Not sure if this is the right section but I have a question. Is it normal that the final home stretch of getting off of Xanax is the hardest?

 

I am a longtime abuser. I mostly bought mine off the street (Xanax 2mg) and was up to like 10 bars a day (I could drink on them too. Never blacked out or anything. Don't know how I did it honestly). I was highly functioning as well.

 

A couple of years ago I took it down to roughly 4 mg a day (2 bars). Then about a year ago, 9 months maybe, I decided to get off of them. I really really don't know why I am doing this.

I have zero (to my knowledge) side effects but worry about long term effects. Also I have no problem getting what I need from a doctor now (street option is done anyway).

 

So I was breaking the one bar into pieces until a few months ago I was given by my doctor .5 mg twice a day. That was going fine. I only take it once a day. But now I just started splitting that pill in half (I’m seeing doctor soon and will ask for .25 (I’m super lucky by the way with Dr. Very very helpful).

 

But Jesus, .5 mg is nothing compared to what I was doing but the past couple of days on half of that and the racing mind (that is hard to explain. Not like rapid thoughts. My mind just has this sensation of being reved up. Again hard to explain but I’m sure people know what I mean).

 

I’ve gone through this at each stage honestly. So not even sure if it's harder now than before. Well honestly going from popping them all day to twice a day was actually easy. This slow withdrawal on these low amounts (granted 2mg of Xanax twice a day might not be low to some) is much harder than the original massive cut. Though I have seen comments here and I guess I can't complain. Many have suffered far far worse than me that's for sure.

 

Don't know how the final bit is going to go.

Link to comment
Share on other sites

It's quite typical for it to get harder at the end, many members will slow their tapers down, you might consider doing this to keep your symptoms manageable. 

 

Congratulations by the way on how far you've come.

Link to comment
Share on other sites

I'm tapering off lorazepam, and the last part has been harder, definitely. When I got down to 1.25 mg, I figured it would be at most one additional year but now it looks like longer. Some of that is because I had really awful tachycardia for a while and held for quite a bit so it would calm down and stay calm before tapering again.

Best wishes!!!  :thumbsup: :thumbsup:

Link to comment
Share on other sites

I was at 2 and a half mgs a day of xanax for many years. I've been tapering for nine months and every month I cut my dose and feel horrible for about two weeks. I was cutting .25 until that became too hard and now I'm cutting .125. I'm down to .75 and can't wait to get off. I just can't rush it though because I feel so rough for at least two weeks. I usually give myself a month between cuts to recover. I don't know why it's so hard. It has pretty much been this hard the whole way through. You are lucky that the large cuts didn't bother you as much!
Link to comment
Share on other sites

I am just under .25 and am really struggling.  I feel "activated", mind is revved up, jumpy, nervous, etc.  Also depressed, and unable to complete simple tasks.  I'm holding for a while.  Hope things settle down for you.  I heard this is normal as we get toward the end.
Link to comment
Share on other sites

Yeah, I think we all understand where you're coming from with the revved up mind. It's one of the things I see everyone mentioning. Most seem to feel it a bit more for the last bit. It can be a bit demoralising but slowing down usually helps. I encourage people to slow down before it gets too much rather than after. It's quite likely if you ignore the warning signs, you become very sick and are forced to slow down anyway. Better to adjust expectations for when the taper is going to finish. It's better not to view the end of the taper as the end of the experience in any case. Take a little bit longer to do it without getting too hurt and post acute symptoms are more likely to be milder.

 

You're right that the dose you take now is nothing compared to before. That is a measure of how much progress you have made. Xanax is potent, so you still have a significant distance to go but all you have to do is keep going. It could get a little tricky but you're bound to get there.

Link to comment
Share on other sites

@[an...]

 

First off, congratulations on how far you have come, that is a great accomplishment. 

 

What you are feeling is completely normal.  I had similar feelings once I got down to .25mg of Ativan. 

 

It is good that you have a supportive doctor, I did as well and it helps relieve the stress knowing you will not be cut off.

 

Maybe you should slow down and go back to twice a day doses?  But whatever you do, don’t quit, keep at it.  If you find you need to slow your taper, then do it.  Good luck to you!

Link to comment
Share on other sites

×
×
  • Create New...